Bleeding during sex, was on depo shot

Patient

Q: I was on the depo shot and now I bleed during intercourse and after, why is that?

Symptoms:  Bleeding
Doctor

A:   Hello,
Thanks for the query.

The Depot shots can cause intermenstrual bleeding and can also change your bleeding pattern. But it is unlikely for you to bleed after every intercourse because of the depot shot. The cause for such a bleeding called as post-coital bleeding could be cervical polyps, cervical infection or an early stage of cervical cancer, cervical fibroids, etc. You may have to see a gynecologist and get an examination done. The doctor may advice a pap smear and an ultrasound as well.If needed colposcopy can be advised. Treatment would be initiated based on the cause. Avoid sexual intercourse till you see the doctor to avoid untoward bleeding.

Hope this helped.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews